Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 123, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 21, 2004, 12:59 PM CDT for Lampasas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2004, 12:59 PM CDT (17:59 UTC)
- Expired
- Aug 21, 2004, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Lampasas County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 211802 FFWFTW TXC281-212100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1259 PM CDT SAT AUG 21 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... LAMPASAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 400 PM CDT * AT 1259 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN 5 MILES NORTHWEST OF LAMPASAS...DRIFTING SLOWLY NORTHEAST. LOCALLY HEAVY RAIN OF OVER 4 INCHES IS POSSIBLE WITH THESE STORMS. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... ADAMSVILLE AROUND 230 PM CDT OTHER LOCATIONS IN THE WARNING INCLUDE KEMPNER DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3123 9855 3104 9843 3107 9794 3139 9823 $$
1 follow-up statement
000 WGUS74 KFWD 211951 FFSFTW TXC281-212100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 251 PM CDT SAT AUG 21 2004 ...A FLASH FLOOD WARNING CONTINUES FOR LAMPASAS COUNTY UNTIL 400 PM CDT... WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE THUNDERSTORM WITH VERY HEAVY RAIN OVER THE EASTERN PART OF THE COUNTY BETWEEN KEMPNER... RUMLEY AND ADAMSVILLE. THIS STORM IS DRIFTING SLOWLY EAST WITH LOCALLY HEAVY RAIN OF 2 TO 4 INCHES AN HOUR POSSIBLE. PERSONS DRIVING FARM TO MARKET ROAD 5 80 AND U S 1 90 SHOULD BE ALERT FOR HYDRO PLANING AND FLOOD WATER OVER THE ROAD. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3123 9843 3105 9831 3107 9793 3137 9816 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 11:55 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 21, 11:55 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1155 AM CDT SAT AUG 21 2004 .DISCUSSION... 1155 AM AVIATION DISCUSSION. CURRENT LOW CIGS SHULD GRADUALLY LIFT AND BECOME SCATTERED EARLY THIS AFTERNOON. OF BIGGER CONCERN IS THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ABOUT 75 MILES WNW OF THE DFW AREA. WITH THE APPROACH OF THE SHORTWAVE ON THE WATER VAPOR SATELLITE LOOP FROM WEST TEXAS...I WOULD EXPECT THE STORMS TO CONTINUE TO DEVELOP WITH AFTERNOON HEATING AND SPREAD INTO THE DFW AREA SOMETIME AFTER 20Z. STORMS SHOULD NOT BE SEVERE...BUT WIND GUSTS TO 35 KT...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. 59 && .DISCUSSION... THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO FORM IN THE VICINITY OF A STALLED BOUNDARY ACROSS THE SOUTHERN ZONES. WE EXPECT THIS ACTIVITY TO CONTINUE THROUGH THE AFTERNOON. THEREFORE...WILL INCREASE THE POPS IN THE SOUTHERN ZONES AND MENTION HEAVY RAIN. WILL ALSO HAVE TO ADJUST HIGH TEMPS IN THE SOUTH INTO THE LOWER AND MIDDLE 80S. MAY SEE SOME ELEVATED SHOWERS AND STORMS AS FAR NORTH AS INTERSTATE 20 THIS AFTERNOON SO WILL BUMP POPS UP A BIT JUST SOUTH OF THE METROPLEX. SOME DESTABILIZATION SHOULD OCCUR THIS EVENING AS ANOTHER SHORT WAVE APPROACHES FROM FAR WEST TEXAS AND EASTERN NEW MEXICO. HAVE DECIDED TO LEAVE CHANCE TO LIKELY POPS DURING THE EVENING HOURS IN THE SOUTH. WILL LOOK AT THE POSSIBILITY OF ANOTHER FLASH FLOOD WATCH IN THE SOUTH FOR THE AFTERNOON PACKAGE BASED ON WHAT OCCURS THIS AFTERNOON. && .AVIATION DISCUSSION... BASE REFLECTIVITY DATA FORM KFWS 88D NOW SHOWING GREATEST CONCENTRATION OF TRW FROM KFWS...SEWD TO KJWY/KTYR. ALTHOUGH CURRENT SFC OBS INDICATE VERY WEAK FLOW/CONVERGENCE ACROSS THIS AREA...THE ACTIVITY APPEARS TO BE DEVELOPING INVOF WEAK LOW-LEVEL THERMAL BNDRY. SHORT TERM GUIDANCE FROM LATEST RUC/MESOETA PROGS AXIS OF PRECIPITATION TO SHIFT SWD...ALONG WITH DIFFUSE BOUNDARY THROUGHOUT THE DAY. ALTHOUGH ADDITIONAL ISOLD/SCT TRW MAY OCCUR LATER THIS AFTERNOON/EVENING WITH APPROACH OF MID-LEVEL VORT MAX AND NWD RETURN OF LOW-LEVEL BNDRY...CONFIDENCE IS NOT HIGH ENOUGH TO PLACE IN A TAF ATTM. CIGS EXPECTED TO REMAIN BKN BUT VFR FOR MAJORITY OF THE FORECAST PERIOD...WITH SOME SCT DECKS POSSIBLE LATE THIS AFTERNOON. CLOUD BASES SHOULD BE 4-6 KFT...BUT POTENTIALLY LOWER AROUND KACT. LIGHT AND VARIABLE SFC WINDS WILL INCREASE FROM THE SOUTH AT ALL SITES THIS EVENING...AS LEE TROUGH DEEPENS ACROSS THE CENTRAL HIGH PLAINS. 65/DD && .DISCUSSION... 310 AM CURRENT CONVECTION MOVING EAST OUT OF CWA...LEAVING WEAK WIND SHIFT BOUNDARY STRETCHING ACROSS THE REGION. THIS FEATURE SHOULD BECOME MORE DIFFUSE TODAY WITH WINDS RETURNING TO THE SOUTH ACROSS ALL OF NORTH TEXAS BY TONIGHT. DEWPOINTS WILL REBOUND NICELY AS THIS OCCURS...KEEPING MINS UP AT NIGHT. THE BOUNDARY WILL ALSO HELP IN CONVECTION DEVELOPING TODAY...MAINLY IN SOUTHERN SECTIONS. WITH HEAVY RAINS MOVING OUT OF THE AREA AND THE PROSPECT FOR MORE HEAVY RAINS DIMINISHED...WE WILL DROP THE FLOOD WATCH. RIPPLES IN ZONAL FLOW WILL KEEP A CHANCE FOR PRECIP INTO MONDAY WHEN FLOW BACKS TO THE SOUTHWEST AND GIVES THE SOUTHERN SECTIONS A CHANCE FOR RAIN MIDWEEK...SHIFTING TO THE REMAINDER OF THE CWA AS TROF DEEPENS OVER THE SOUTHWEST. OVERALL...A MILD BUT WET PATTERN WILL CONTINUE OVER NORTH TEXAS...NOT QUITE NORMAL FOR LATE AUGUST. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 90 72 92 74 / 20 20 20 20 WACO, TX 91 73 94 75 / 40 20 20 20 PARIS, TX 85 70 90 70 / 20 20 20 20 DENTON, TX 85 70 91 71 / 20 20 20 20 MCKINNEY, TX 85 71 91 71 / 20 20 20 20 DALLAS, TX 89 73 92 74 / 20 20 20 20 TERRELL, TX 88 72 91 73 / 20 20 20 20 CORSICANA, TX 89 73 93 74 / 40 20 20 20 TEMPLE, TX 92 74 94 75 / 40 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE && 42
Hazardous weather outlook, Aug 21, 4:47 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 447 AM CDT SAT AUG 21 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100- ANDERSON TX-BELL TX-BOSQUE TX-COLLIN TX-COMANCHE TX-COOKE TX- CORYELL TX-DALLAS TX-DELTA TX-DENTON TX-EASTLAND TX-ELLIS TX- ERATH TX-FALLS TX-FANNIN TX-FREESTONE TX-GRAYSON TX-HAMILTON TX- HENDERSON TX-HILL TX-HOOD TX-HOPKINS TX-HUNT TX-JACK TX-JOHNSON TX- KAUFMAN TX-LAMAR TX-LAMPASAS TX-LEON TX-LIMESTONE TX-MCLENNAN TX- MILAM TX-MILLS TX-MONTAGUE TX-NAVARRO TX-PALO PINTO TX-PARKER TX- RAINS TX-ROBERTSON TX-ROCKWALL TX-SOMERVELL TX-STEPHENS TX- TARRANT TX-VAN ZANDT TX-WISE TX-YOUNG TX- 447 AM CDT SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT...WITH THE GREATEST PROBABILITY OF OCCURRENCE ALONG AND SOUTH OF A LINE FROM GOLDTHWAITE...TO HILLSBORO AND ATHENS. CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA ON SUNDAY...WITH THE STORMS EXPECTED TO LINGER INTO MONDAY ACROSS THE EASTERN HALF OF NORTH TEXAS. SLIGHT CHANCES FOR THUNDERSTORMS WILL REAPPEAR IN THE SOUTHEAST ON TUESDAY AFTERNOON...AND SPREAD ACROSS THE ENTIRE AREA BY WEDNESDAY. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING. 65/DD
In the hours before
Special weather statement, Aug 21, 8:54 AM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 854 AM CDT SAT AUG 21 2004 TXZ158-211500- BELL- 854 AM CDT SAT AUG 21 2004 ...SIGNIFICANT WEATHER UPDATE... AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF SALADO...OR 6 MILES SOUTHEAST OF HARKER HEIGHTS...MOVING NORTHEAST AT 5 MPH. HARKER HEIGHTS...NOLANVILLE AND SALADO ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 62 min |
| Aug 20, 9:58 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 77 min |
| Aug 20, 10:00 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 60 min |
| Aug 21, 9:16 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.